Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 19, NWS Wichita, KS

April 6, 201620 counties in Kansas

NWS Wichita, KS issued this red flag warning at Apr 6, 2016, 3:36 AM CDT for 20 counties in Kansas. It took effect at Apr 6, 2016, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 3:36 AM CDT (08:36 UTC)
In effect from
Apr 6, 2016, 11:00 AM CDT
Expired
Apr 6, 2016, 7:00 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2685 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS83 KICT 060836
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
336 AM CDT WED APR 6 2016

KSZ092-060945-
/O.CAN.KICT.FW.A.0016.160406T1500Z-160407T0000Z/
SUMNER-
336 AM CDT WED APR 6 2016

...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONE 092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE
WEATHER WATCH.

GRASSLAND FIRE DANGER IS EXPECTED TO BE VERY HIGH TODAY...BUT NOT
EXTREME.

$$

KSZ032-033-047>052-067-068-082-083-091-062345-
/O.UPG.KICT.FW.A.0016.160406T1500Z-160407T0000Z/
/O.NEW.KICT.FW.W.0019.160406T1600Z-160407T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
336 AM CDT WED APR 6 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...049...050...051...052...067...068...
082...083 AND 091...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

HOWERTON
4 follow-up statements
886 
WWUS83 KICT 061526
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1026 AM CDT WED APR 6 2016

KSZ053-069-070-092>094-098-062300-
/O.EXB.KICT.FW.W.0019.160406T1600Z-160406T2300Z/
CHASE-BUTLER-GREENWOOD-SUMNER-COWLEY-ELK-CHAUTAUQUA-
1026 AM CDT WED APR 6 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...069...
070...092...093...094 AND 098...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
UNTIL 6 PM CDT THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>052-067-068-082-083-091-070000-
/O.CON.KICT.FW.W.0019.160406T1600Z-160407T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
1026 AM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...052...067...068...082...
083 AND 091...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KRC
401 
WWUS83 KICT 062147
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
447 PM CDT WED APR 6 2016

KSZ032-033-047>051-071300-
/O.NEW.KICT.FW.A.0017.160407T1700Z-160408T0000Z/
/O.CON.KICT.FW.W.0019.000000T0000Z-160407T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
447 PM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050 AND 051...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049...050 AND 051...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST THROUGH EARLY THIS
  EVENING AND AGAIN DURING THE AFTERNOON HOURS ON THURSDAY.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-067-068-082-083-091-070000-
/O.CON.KICT.FW.W.0019.000000T0000Z-160407T0000Z/
MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
447 PM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...
067...068...082...083 AND 091...

* EXTREME GRASSLAND FIRE DANGER...WILL CONTINUE THROUGH THE EARLY
  EVENING HOURS.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ053-069-070-092>094-098-062300-
/O.CON.KICT.FW.W.0019.000000T0000Z-160406T2300Z/
CHASE-BUTLER-GREENWOOD-SUMNER-COWLEY-ELK-CHAUTAUQUA-
447 PM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...
069...070...092...093...094 AND 098...

* EXTREME GRASSLAND FIRE DANGER...WILL CONTINUE THROUGH THE EARLY
  EVENING HOURS.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
688 
WWUS83 KICT 062250
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT WED APR 6 2016

KSZ053-069-070-092>094-098-070000-
/O.EXP.KICT.FW.W.0019.000000T0000Z-160406T2300Z/
CHASE-BUTLER-GREENWOOD-SUMNER-COWLEY-ELK-CHAUTAUQUA-
550 PM CDT WED APR 6 2016

...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...069...
070...092...093...094 AND 098...

WIND SPEEDS WILL CONTINUE TO DIMINISH AS RELATIVE HUMIDITY VALUES
SLOWLY RECOVER THROUGH THE EVENING HOURS AND THE RED FLAG WARNING
WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

KSZ032-033-047>051-071400-
/O.CON.KICT.FW.W.0019.000000T0000Z-160407T0000Z/
/O.CON.KICT.FW.A.0017.160407T1700Z-160408T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
550 PM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050 AND 051...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 032...033...047...048...049...050 AND 051...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-067-068-082-083-091-070000-
/O.CON.KICT.FW.W.0019.000000T0000Z-160407T0000Z/
MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
550 PM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...
067...068...082...083 AND 091...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
371 
WWUS83 KICT 070000
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT WED APR 6 2016

KSZ032-033-047>051-071500-
/O.CAN.KICT.FW.W.0019.000000T0000Z-160407T0000Z/
/O.CON.KICT.FW.A.0017.160407T1700Z-160408T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
700 PM CDT WED APR 6 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR
FIRE WEATHER ZONES 032...033...047...048...049...050 AND 051...

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...
050 AND 051...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING.

WIND SPEEDS WILL CONTINUE TO DIMINISH AS WE GO THROUGH THE EVENING
HOURS. HOWEVER...THE WINDS WILL ONCE AGAIN BECOME VERY GUSTY
DURING THE AFTERNOON HOURS ON THURSDAY. HENCE...THE FIRE WEATHER
WATCH REMAINS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-067-068-082-083-091-070100-
/O.CAN.KICT.FW.W.0019.000000T0000Z-160407T0000Z/
MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
700 PM CDT WED APR 6 2016

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 052...067...068...082...083 AND
091...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING.

WIND SPEEDS WILL CONTINUE TO DIMINISH AS WE GO THROUGH THE EVENING
HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:25 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 6, 3:25 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CDT WED APR 6 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 318 AM CDT WED APR 6 2016

TODAY:
PRECIPITATION SHOULD EXIT SOUTHEAST KS BY 1200 UTC WITH PASSAGE OF
WAVE. FAIRLY DEEP MIXING...DRY AIR...INSOLATION AND WIND WITH
DOWNSLOPE COMPONENT WILL MODIFY AIRMASS MOVING INTO THE REGION.
NUDGED TEMPERATURES UP A BIT...ESPECIALLY IN THE WEST WHERE
EFFECTS SHOULD BE MOST PRONOUCED. THIS WILL SET UP LOW END WIND
ADVISORY AND RED FLAG CRITERIA ONCE AGAIN. CHECK FIRE WEATHER
SECTION FOR DETAILS.

TONIGHT-FRI NIGHT:
GOOD MIXING/NORTHWEST FLOW ONCE AGAIN...WHICH COMBINED WITH GOOD
INSOLATION AND DRY AIR...IS THE CLASSIC SPRING SIGNAL FOR WARMER
THAN ANTICIPATED MAXES. NUDGED TEMPERATURES UP A BIT BASED ON
CLIMATOLOGY AND THICKNESSES. THU WILL BE BORDERLINE RED FLAG
CRITERIA IN CENTRAL KS WITH WIND/MIXING THE KEY FACTOR. LOWS WILL
BE TOUGH BOTH TONIGHT/THU NIGHT...WITH DRY AIR AND LIGHT DOWNSLOPE
FLOW. RIDGE MOVES CLOSER WITH LIGHTER WINDS AND LOSS OF DOWNSLOPE
FLOW SO MAXES AND MINIMUMS FRI NIGHT MAY BE A DEGREE OR FEW
COOLER...ESPECIALLY IN THE EAST. -HOWERTON

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 318 AM CDT WED APR 6 2016

GENERALLY WENT ALONG WITH INITIALIZATION GRIDS WITH ONLY MINOR
TWEAKS. SUSPECT TEMPERATURES MAY BE A BIT COOL ON THE DRY
DAYS...BUT GIVEN THE VARIATIONS IN MEDIUM RANGE MODELS ON FINER
DETAILS AND PRECIPITATION...HARD JUSTIFY BIG CHANGES TO WHAT IS A
MIDDLE OF THE ROAD FORECAST. DID NUDGE TEMPERATURES UP A BIT IN
THE SOUTHWEST ON SAT...WHERE A BIT MORE INSOLATION AND DRY AIR
SEEMS PROBABLE AND IN THE FAR SOUTH ON MON JUST SOUTH OF THE
FRONT. -HOWERTON

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1130 PM CDT TUE APR 5 2016

VFR CONDITIONS EXPECTED THE NEXT 24 HOURS.

COLD FRONT AND ASSOCIATED SHORTWAVE TROUGH PASSING EAST/SOUTHEAST
ACROSS THE AREA OVERNIGHT WILL SUPPORT AREAS OF SHOWERS AND
PERHAPS A FEW EMBEDDED THUNDERSTORMS OVERNIGHT...MAINLY
ALONG/NORTH OF HUTCHINSON TO EMPORIA...WITH ISOLATED ACTIVITY
SOUTH OF THIS LINE. THIS ACTIVITY WILL EXIT TO THE EAST LATER
TONIGHT. BREEZY NORTHWEST WINDS WILL PREVAIL IN WAKE OF THE COLD
FRONT...STRENGTHENING QUITE A BIT BY MID-MORNING WEDNESDAY.

&&

.FIRE WEATHER...
ISSUED AT 318 AM CDT WED APR 6 2016

RED FLAG CONDITIONS LIKELY AGAIN TODAY...WITH GFDI VALUES EASILY
INTO THE EXTREME CATEGORY...BUT THEY ARE MUCH LOWER THAN
YESTERDAY. THE MAIN THREAT AREA IS WEST OF A LINE FROM SALINA TO
ANTHONY. CONDITIONS SHOULD IMPROVE BY 7 PM AS WINDS DIMINISH LATE
IN THE AFTERNOON. MARGINAL RED FLAG CONDITIONS ARE ALSO FORECAST
ON THU...ROUGHLY ALONG AND NORTH OF I-70. THE BIG QUESTION MARK IS
AMOUNT OF WINDS ON THU...WITH SOME MIXED SIGNALS IN MODEL OUTPUT.
GIVEN THAT GFDI VALUES WERE RIGHT AT THE THRESHOLD AND UNCERTAINTY
ON WINDS...OPTED TO HOLD OFF ON A FIRE WEATHER WATCH. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  46  75  39 /   0   0   0   0
HUTCHINSON      70  43  73  38 /   0   0   0   0
NEWTON          70  45  73  37 /   0   0   0   0
ELDORADO        70  45  72  38 /   0   0   0   0
WINFIELD-KWLD   70  45  75  39 /   0   0   0   0
RUSSELL         72  43  73  39 /   0   0   0   0
GREAT BEND      72  42  74  39 /   0   0   0   0
SALINA          69  44  71  37 /   0   0   0   0
MCPHERSON       70  44  72  38 /   0   0   0   0
COFFEYVILLE     70  45  73  38 /  10   0   0   0
CHANUTE         68  44  71  37 /  10   0   0   0
IOLA            68  44  70  37 /  10   0   0   0
PARSONS-KPPF    69  43  72  38 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR KSZ032-033-047>052-067-068-082-083-091.

WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR KSZ032-033-047>051.

&&

SHORT TERM...PJH
LONG TERM...PJH
AVIATION...ADK
FIRE WEATHER...PJH
Hazardous weather outlook, Apr 5, 10:41 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1041 PM CDT TUE APR 5 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1041 PM CDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AREAS OF SHOWERS AND PERHAPS A FEW EMBEDDED THUNDERSTORMS ARE
POSSIBLE OVERNIGHT. STRONG TO SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHWEST WINDS IN EXCESS OF 30 MPH WILL CREATE EXTREME
GRASSLAND FIRE DANGER FOR MUCH OF CENTRAL AND PORTIONS OF SOUTH
CENTRAL KANSAS ON WEDNESDAY AND A FIRE WEATHER WATCH IS IN EFFECT.

VERY HIGH GRASSLAND FIRE DANGER WILL RETURN FOR MUCH OF CENTRAL
AND SOUTH CENTRAL KANSAS ON THURSDAY AND EACH AFTERNOON FROM
SATURDAY THROUGH MONDAY.

THUNDERSTORMS ARE FORECAST FROM SATURDAY NIGHT THROUGH MONDAY.
THERE ARE NO INDICATIONS OF A SIGNIFICANT SEVERE WEATHER THREAT AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Apr 6, 2:32 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 AM CDT WED APR 6 2016

KSZ052-053-068>070-083-060800-
SEDGWICK KS-CHASE KS-HARVEY KS-GREENWOOD KS-MARION KS-BUTLER KS-
232 AM CDT WED APR 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  CHASE COUNTY IN EAST CENTRAL KANSAS...
  EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 AM CDT

* AT 229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING AN AREA OF RAIN SHOWERS WITH STRONG GUSTY WINDS ALONG A
  LINE EXTENDING FROM NEAR TAMPA TO 6 MILES SOUTH OF BURNS TO NEAR
  GODDARD...AND MOVING EAST AT 35 MPH.

TRANSIENT WIND GUSTS UP TO 35 TO 45 MPH WILL BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...EL DORADO...ANDOVER...HAYSVILLE...AUGUSTA...PARK CITY...
  VALLEY CENTER...BEL AIRE...MULVANE...ROSE HILL...MAIZE...HILLSBORO...
  CLEARWATER...MARION...DOUGLASS...TOWANDA...PEABODY...COTTONWOOD FALLS
  AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3747 9770 3805 9719 3861 9719 3861 9693
      3852 9693 3852 9635 3817 9636 3817 9631
      3791 9631 3747 9699
TIME...MOT...LOC 0729Z 289DEG 31KT 3854 9709 3800 9692 3760 9753

RITZMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:41 PM CDTSpecial Weather StatementICTMcPherson, Reno, Rice, Saline64 min
Apr 6, 2:32 AM CDTSpecial Weather StatementICTButler, Chase, Marion, Sedgwick28 min
Apr 6, 3:29 AM CDTWind AdvisoryICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more15 hr
Apr 6, 4:47 PM CDTFire Weather WatchICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more11 hr

Nearby

Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.